Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Oct 23, 2017, 3:49 AM EDT for Crawford County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 23, 2017, 3:49 AM EDT (07:49 UTC)
- Expired
- Oct 23, 2017, 4:15 AM EDT
- In force
- 26 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
County Crawford County, GA
The radar
The Robins AFB radar (KJGX), 66 km from the middle of the area, began a volume at 07:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 7.8 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 887 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
346
WWUS82 KFFC 230749
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
349 AM EDT MON OCT 23 2017
GAZ081-094-230815-
Peach GA-Crawford GA-
349 AM EDT MON OCT 23 2017
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PEACH AND CRAWFORD
COUNTIES UNTIL 415 AM EDT...
At 349 AM EDT...a strong thunderstorm was over Lee Pope, or near Fort
Valley...moving north at 30 mph.
HAZARD...40 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Fort Valley, Roberta, Knoxville, Nakomis, Lee Pope, Sandy Point,
Horns and Musella.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3263 8407 3263 8406 3264 8408 3265 8408
3266 8409 3277 8417 3277 8416 3283 8390
3256 8391 3254 8401
TIME...MOT...LOC 0749Z 167DEG 25KT 3259 8398
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Oct 22, 10:58 PM EDT, 4 hours 51 minutes earlier.
Area forecast discussion, Oct 22, 10:58 PM EDT, 4 hours 51 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 1058 PM EDT Sun Oct 22 2017 .UPDATE... A large area of rainfall with a few embedded thunderstorms over Alabama is gradually pushing into Georgia at this time. Rain will increase from the west through the remainder of the night into Monday morning. With very little in the way of instability, strong or severe thunderstorms are not expected overnight. The focus for rainfall will shift eastward through Monday, with the best opportunity for a few stronger thunderstorms Monday afternoon across the eastern portions of the state. Rainfall totals generally in the 1-3" range can be expected through Monday afternoon. Drying will rapidly occur from west to east as the surface front pushes through the area through the day Monday. RW && .PREV DISCUSSION... /Issued 749 PM EDT Sun Oct 22 2017/ PREV DISCUSSION... /Issued 303 PM EDT Sun Oct 22 2017/ SHORT TERM /Tonight through Monday Night/... Cold front is currently moving across the Lower Mississippi River Valley with a pre-frontal trough analyzed just east of the Mississippi River. Surface high pressure has finally begun to push off the Mid Atlantic coast. The precipitation shield associated with the trough/front will continue to spread eastward overnight and approach far western GA during the early morning hours. The cold front should move through most of the CWFA by the late afternoon/early evening. The 12Z NAM, GFS and ECMWF all support a deep 500mb trough swinging through during the day...and all with a negative tilt and open wave by the time it reaches GA. All have varying strengths to the mid level system, with the GFS being the strongest and a little further south with the forcing. The ECMWF and the NAM take the best forcing just north of the CFWFA, with some marginally steep lapse rates across the far north. Surface instability values are a bit higher than they were yesterday, with all of the CAPE along and ahead of the frontal boundary. Surface instability across the north is slightly more concurrent with the marginal lapse rates than in previous model runs. The best CAPE values are expected across the southeast CWFA across areas that should receive the most sunshine. The best shear values are expected across the northern CWFA in the morning, but some marginal values are possible across the SE along the frontal boundary. Isolated to scattered thunderstorms are possible tomorrow beginning early in the morning in the west. Widespread severe weather is not anticipated but isolated severe thunderstorms will be possible as the system moves through. Locally heavy rainfall is also likely as the cold front moves through tomorrow. PWATS reach near 2" ahead of the boundary. FFG is rather high, so no widespread flooding is expected but localized flooding will definitely be possible. Rainfall amounts should average between 1" and 3", with locally higher amounts will be possible. Cooler temperatures and a drier airmass are expected behind the cold front Monday night. Lows in the 40s and 50s are possible, but the much cooler air will settle across the region into the long term portion of the forecast. NListemaa LONG TERM /Tuesday through Sunday/... Only tweaks to the long term based on the latest guidance. Overall, much quieter weather expected. BDL PREVIOUS DISCUSSION... Heavier precipitation should be sweeping east of the forecast area as the period begins Monday night into early Tuesday. Right now it appears that moisture will be too limited Wednesday for POPs as a secondary upper trough and associated short wave move across. This secondary system does push through another shot of good cold advection with our coolest temperatures of the week expected Wednesday and Wednesday night. Highly amplified and very progressive upper pattern transitions the region back to southwesterly upper flow quickly with a subsequent quick rebound in temperatures back toward seasonal normals by the end of the week. The next upper trough/short wave and the associated surface front sweep through next weekend. 20 AVIATION... 00Z Update... Ceilings this evening and into the overnight hours are expected to lower through the MVFR range and into the IFR range by Monday morning. Shra chances will also increase, becoming likely by Monday morning. The best opportunity for thunder will be generally between 10-14z at ATL and CSG area sites and a bit later at AHN and MCN. Rainfall will depart from west to east through Monday afternoon with skies gradually improving through Monday evening. Winds will remain on the east side overnight, occasionally gusty to near 20 knots. Winds will become gusty and shift to the west as the attendant cold front pushes through the area on Monday. //ATL Confidence...00Z Update... Medium confidence on ceiling trends and convection timing. High confidence on remaining elements. RW && .PRELIMINARY POINT TEMPS/POPS... Athens 66 71 50 69 / 60 90 30 10 Atlanta 68 71 51 66 / 80 100 10 5 Blairsville 61 67 44 60 / 80 100 10 10 Cartersville 67 71 48 64 / 90 100 10 5 Columbus 71 75 54 70 / 80 100 10 5 Gainesville 66 69 51 65 / 80 100 20 10 Macon 70 75 51 71 / 50 80 30 5 Rome 67 71 48 64 / 100 100 10 10 Peachtree City 68 73 49 67 / 80 100 10 5 Vidalia 72 79 57 74 / 40 80 70 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...RW LONG TERM....17 AVIATION...RW
Hazardous weather outlook, Oct 22, 11:45 AM EDT, 16 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1145 AM EDT Sun Oct 22 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-231000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1145 AM EDT Sun Oct 22 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This afternoon and Tonight... Isolated thunderstorms are possible across north and central Georgia after midnight. The primary hazard from any thunderstorms will be occasional lightning and gusty winds. Heavy rainfall will also be possible along and northwest of the Interstate 85 corridor. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Scattered thunderstorms are expected along and ahead of a cold front Monday. A few strong thunderstorms are likely, with isolated severe thunderstorms possible. The primary hazard from any strong to severe thunderstorms will be occasional lightning and strong, possibly damaging wind gusts. Heavy rainfall can also be expected over much of the area. There is also a chance of thunderstorms next Saturday as another cold front sweeps through the region. Otherwise no hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected through tonight.
In the hours before
Special weather statement, Oct 23, 2:09 AM EDT, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
209 AM EDT MON OCT 23 2017
GAZ083-084-096-097-109-230700-
Wilkinson GA-Laurens GA-Bleckley GA-Dodge GA-Twiggs GA-
209 AM EDT MON OCT 23 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WILKINSON...NORTHWESTERN
LAURENS...BLECKLEY...NORTHWESTERN DODGE AND SOUTHEASTERN TWIGGS
COUNTIES UNTIL 300 AM EDT...
At 209 AM EDT...a strong thunderstorm was over Roddy, or near
Cochran...moving north at 25 mph.
HAZARD...40 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Cochran, Chester, Dudley, Danville, Montrose, Allentown, Dubois,
Gresston, Empire, Yonkers, Roddy, Baileys Park, Rowland, District
Path, Goldsboro, Rebie and Cary.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3228 8335 3229 8337 3266 8338 3269 8321
3261 8301 3224 8316
TIME...MOT...LOC 0609Z 192DEG 20KT 3234 8325
WIND...40MPHSpecial weather statement, Oct 23, 3:40 AM EDT, 9 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
340 AM EDT MON OCT 23 2017
GAZ093-104-230830-
Macon GA-Sumter GA-
340 AM EDT MON OCT 23 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MACON AND EASTERN SUMTER
COUNTIES UNTIL 430 AM EDT...
At 340 AM EDT...a line of strong thunderstorms was along a line
extending from near New Era to near Chokee...and moving north at 25
mph.
HAZARD...40 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Oglethorpe, Leslie, De Soto, Desoto, Cobb, Lamar, Whitewater State
Park, New Era, Huntington, Pennington, Andersonville National
Historic, Clearview and Methvins.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3192 8414 3207 8418 3237 8407 3218 8402
3218 8403 3215 8403 3213 8401 3212 8401
3197 8397 3191 8401
TIME...MOT...LOC 0740Z 189DEG 23KT 3208 8413 3184 8409
WIND...40MPHSpecial weather statement, Oct 23, 3:49 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
349 AM EDT MON OCT 23 2017
GAZ081-094-230815-
Peach GA-Crawford GA-
349 AM EDT MON OCT 23 2017
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PEACH AND CRAWFORD
COUNTIES UNTIL 415 AM EDT...
At 349 AM EDT...a strong thunderstorm was over Lee Pope, or near Fort
Valley...moving north at 30 mph.
HAZARD...40 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Fort Valley, Roberta, Knoxville, Nakomis, Lee Pope, Sandy Point,
Horns and Musella.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3263 8407 3263 8406 3264 8408 3265 8408
3266 8409 3277 8417 3277 8416 3283 8390
3256 8391 3254 8401
TIME...MOT...LOC 0749Z 167DEG 25KT 3259 8398
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 23, 2:09 AM EDT | Special Weather Statement | FFC | Bleckley | 51 min |
| Oct 23, 3:40 AM EDT | Special Weather Statement | FFC | Sumter | 50 min |
| Oct 23, 4:10 AM EDT | Wind Advisory | FFC | Fannin, Lumpkin, Towns, Union, White | 9 hr |
| Oct 23, 4:14 AM EDT | Special Weather Statement | FFC | Webster | 31 min |
| Oct 23, 4:24 AM EDT | Special Weather Statement | FFC | Sumter | 36 min |
| Oct 23, 4:58 AM EDT | Special Weather Statement | FFC | Dooly, Macon, Schley, Taylor | 32 min |
| Oct 23, 9:49 AM EDT | Special Weather Statement | FFC | Cobb, Coweta, Douglas, Harris, Meriwether | 26 min |
| Oct 23, 10:13 AM EDT | Special Weather Statement | FFC | Cherokee, Clayton, Cobb, Dawson, Fayette, Fulton and 1 more | 32 min |
| Oct 23, 10:15 AM EDT | Special Weather Statement | FFC | Marion, Talbot | 30 min |
| Oct 23, 10:40 AM EDT | Special Weather Statement | FFC | Marion, Taylor, Upson | 35 min |
| Oct 23, 10:42 AM EDT | Special Weather Statement | FFC | Clayton, Dawson, DeKalb, Forsyth, Spalding | 33 min |
| Oct 23, 11:11 AM EDT | Special Weather Statement | FFC | Crawford, Monroe, Taylor | 34 min |
| Oct 23, 11:13 AM EDT | Special Weather Statement | FFC | Butts, Forsyth, Gwinnett, Hall, Henry, Lumpkin and 3 more | 32 min |
| Oct 23, 11:16 AM EDT | Special Weather Statement | FFC | Union | 29 min |
| Oct 23, 11:40 AM EDT | Special Weather Statement | FFC | Crawford, Macon, Monroe | 35 min |
| Oct 23, 11:42 AM EDT | Special Weather Statement | FFC | Barrow, Butts, Hall, Newton, Walton | 33 min |
| Oct 23, 11:44 AM EDT | Special Weather Statement | FFC | Fannin, Lumpkin, Towns, Union, White | 31 min |
| Oct 23, 12:19 PM EDT | Special Weather Statement | FFC | Banks, Barrow, Clarke, Greene, Jackson, Jasper and 6 more | 26 min |
| Oct 23, 12:33 PM EDT | River Flood Warning | FFC | Fulton, Gwinnett | 24 hr |
| Oct 23, 12:45 PM EDT | Special Weather Statement | FFC | Banks, Clarke, Greene, Jackson, Madison, Morgan and 3 more | 30 min |
| Oct 23, 1:08 PM EDT | River Flood Warning | FFC | Gwinnett | 24 hr |
| Oct 23, 1:15 PM EDT | Special Weather Statement | FFC | Baldwin, Greene, Hancock, Madison, Oglethorpe, Taliaferro and 2 more | 45 min |
| Oct 23, 4:22 PM EDT | Special Weather Statement | FFC | Toombs | 23 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.